Alert archive / Nebraska / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill warning at Dec 14, 2008, 2:48 PM MST for 21 counties in Nebraska. It was in force for 20 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2008, 2:48 PM MST (21:48 UTC)
- Expired
- Dec 15, 2008, 11:00 AM MST
- In force
- 20 hr
- Issued by
- NWS North Platte, NE
All 21 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 15 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 3:50 PM MST | EXTR WIND CHILL -32 | Ainsworth, NE | WINDS SUSTAINED AT 31MPH WITH GUSTS TO 40MPH. |
| Dec 14, 3:52 PM MST | EXTR WIND CHILL -35 | Valentine, NE | WINDS SUSTAINED AT 28MPH WITH GUSTS TO 38MPH. |
| Dec 14, 4:50 PM MST | EXTR WIND CHILL -33 | Thedford, NE | WINDS SUSTAINED AT 23MPH WITH GUSTS TO 33MPH. |
| Dec 14, 4:50 PM MST | EXTR WIND CHILL -32 | Oneill, NE | WINDS SUSTAINED AT 33MPH WITH GUSTS TO 40MPH. |
| Dec 14, 4:53 PM MST | EXTR WIND CHILL -35 | Valentine, NE | WINDS SUSTAINED AT 25MPH WITH GUSTS TO 33MPH. |
| Dec 14, 6:50 PM MST | EXTR WIND CHILL -34 | Oneill, NE | WINDS SUSTAINED AT 31MPH GUSTING TO 37MPH. |
| Dec 14, 6:50 PM MST | EXTR WIND CHILL -33 | Thedford, NE | WINDS AT 18MPH GUSTING TO 28MPH. |
| Dec 14, 6:53 PM MST | EXTR WIND CHILL -36 | Valentine, NE | WINDS SUSTAINED AT 24MPH GUSTING TO 33MPH. |
| Dec 14, 6:53 PM MST | EXTR WIND CHILL -35 | Ainsworth, NE | WINDS SUSTAINED AT 26MPH GUSTING TO 35MPH. |
| Dec 14, 6:53 PM MST | EXTR WIND CHILL -31 | Broken Bow, NE | WINDS SUSTAINED AT 23MPH WITH GUSTS TO 37MPH. |
| Dec 14, 7:50 PM MST | EXTR WIND CHILL -38 | Valentine, NE | WINDS SUSTAINED AT 25MPH GUSTING TO 35MPH. |
| Dec 14, 7:50 PM MST | EXTR WIND CHILL -33 | Ainsworth, NE | WINDS 23MPH GUSTING TO 31MPH. |
| Dec 14, 7:50 PM MST | EXTR WIND CHILL -33 | Thedford, NE | WINDS 18 GUSTS 26MPH. |
| Dec 14, 7:50 PM MST | EXTR WIND CHILL -32 | Oneill, NE | WINDS 25MPH GUSTING 35MPH. |
| Dec 14, 7:53 PM MST | EXTR WIND CHILL -33 | Broken Bow, NE | WINDS 23MPH GUSTING 30MPH. |
| Dec 14, 8:30 PM MST | EXTR WIND CHILL -43 | Gordon, NE | REPORT FROM NEBRASKA DEPARTMENT OF ROADS SITE. |
| Dec 14, 9:00 PM MST | EXTR WIND CHILL -39 | Whitman, NE | REPORTED BY NEBRASKA DEPARTMENT OF ROADS SITE. |
| Dec 14, 10:30 PM MST | EXTR WIND CHILL -36 | 14 S Thedford, NE | REPORT FROM NEBRASKA DEPARTMENT OF ROADS SITE AT DISMAL RIVER HILL. |
| Dec 14, 11:00 PM MST | EXTR WIND CHILL -25 | Ogallala, NE | |
| Dec 14, 11:53 PM MST | EXTR WIND CHILL -34 | Broken Bow, NE | |
| Dec 15, 12:10 AM MST | EXTR WIND CHILL -38 | Oneill, NE | |
| Dec 15, 12:52 AM MST | EXTR WIND CHILL -38 | Valentine, NE | |
| Dec 15, 2:50 AM MST | EXTR WIND CHILL -38 | Ainsworth, NE | |
| Dec 15, 5:00 AM MST | SNOW 0.3 | Valentine, NE | WATER EQUIVALENT OF THE SNOWFALL IN THE PAST 24 HOURS WAS 0.01 OF AN INCH. |
| Dec 15, 5:00 AM MST | SNOW 1.1 | North Platte, NE | WATER EQUIVALENT OF THE SNOWFALL IN THE PAST 24 HOURS WAS 0.05 OF AN INCH. |
| Dec 15, 6:00 AM MST | SNOW 1 | 10 Nne Brule, NE | REPORT RECEIVED FROM AN NERAIN OBSERVER. |
| Dec 15, 6:00 AM MST | SNOW 1 | 2 Se Anselmo, NE | WATER EQUIVALENT OF THE SNOWFALL WAS 0.09 OF AN INCH. |
| Dec 15, 6:00 AM MST | SNOW 1 | Kingsley Dam, NE | WATER EQUIVALENT OF THE SNOWFALL IN THE PAST 24 HOURS WAS 0.12 OF AN INCH. |
| Dec 15, 6:53 AM MST | EXTR WIND CHILL -32 | North Platte, NE | |
| Dec 15, 7:00 AM MST | SNOW 1 | Taylor, NE | WATER EQUIVALENT OF THE SNOWFALL WAS 0.20 OF AN INCH IN THE PAST 24 HOURS. |
| Dec 15, 7:00 AM MST | SNOW 3.5 | 9 Ene Elsmere, NE | WATER EQUIVALENT OF THE SNOWFALL WAS 0.25 OF AN INCH. |
| Dec 15, 7:30 AM MST | EXTR WIND CHILL -36 | Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 142148 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CST SUN DEC 14 2008 ...ARCTIC AIR WILL PLUNGE SOUTH CREATING HAZARDS FOR THE REGION... A REINFORCING SHOT OF ARCTIC AIR WILL ARRIVE THIS EVENING...DROPPING TEMPERATURES TO WELL BELOW ZERO. BY MONDAY MORNING...LOW TEMPERATURES WILL RANGE FROM 5 BELOW IN SOUTHERN AREAS...TO AROUND 20 BELOW IN THE NORTH. THE BITTERLY COLD TEMPERATURES WILL COMBINE WITH WINDS OF 10 TO 20 MPH...PRODUCING WIND CHILLS OF 20 TO 40 BELOW ZERO. NEZ004>007-094-151000- /O.CAN.KLBF.BZ.W.0001.000000T0000Z-081215T0000Z/ /O.UPG.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ /O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...CODY...MERRIMAN...KILGORE 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE BLIZZARD WARNING HAS BEEN CANCELED AND THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL TO 10 TO 20 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30 BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER ALL AREAS OF EXPOSED SKIN. $$ NEZ008>010-023>029-038-151000- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.UPG.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/ /O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/ BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL TO 10 TO 20 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30 BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER ALL AREAS OF EXPOSED SKIN. $$ NEZ022-035>037-057-059-151000- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/ GARDEN-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON... OGALLALA...NORTH PLATTE 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. TEMPERATURES WILL FALL TO 10 TO 15 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30 BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER ALL AREAS OF EXPOSED SKIN. $$ NEZ056-058-069>071-151000- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/ /O.NEW.KLBF.WC.Y.0005.081214T2148Z-081215T1800Z/ DEUEL-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. TEMPERATURES WILL FALL TO 5 TO 10 BELOW ZERO LATER TONIGHT AS A REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE WITH THE COLD TEMPERATURES...PRODUCING DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILLS OF 20 TO 30 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN. $$ BUTTLER
1 follow-up statement
000 WWUS43 KLBF 150928 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CST MON DEC 15 2008 ...FRIGID WIND CHILL VALUES THIS MORNING... SUBZERO TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS TO KEEP WIND CHILL VALUES AT 20 BELOW TO 35 BELOW ZERO THIS MORNING. THE SURFACE RIDGE OF ARCTIC HIGH PRESSURE WILL EXTEND SOUTH SPREADING COLDER AND DRIER AIR SOUTH EARLY. NEZ004>010-022>029-035>038-057-059-094-151800- /O.CON.KLBF.WC.W.0001.000000T0000Z-081215T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-KEITH-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA... NORTH PLATTE...CODY...MERRIMAN...KILGORE 328 AM CST MON DEC 15 2008 /228 AM MST MON DEC 15 2008/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. TEMPERATURES BETWEEN 9 BELOW TO 23 BELOW ZERO WILL COMBINE WITH NORTHWEST WINDS TO PRODUCE LIFE THREATENING WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO THIS MORNING. TEMPERATURES WILL BE SLOW TO RECOVER EARLY ALTHOUGH WINDS WILL GRADUALLY DECREASE AS THE SURFACE HIGH BUILDS SOUTH AND EAST TODAY. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30 BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN IN A MANNER OF MINUTES. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER ALL AREAS OF EXPOSED SKIN. $$ NEZ056-058-069>071-151800- /O.CON.KLBF.WC.Y.0005.000000T0000Z-081215T1800Z/ DEUEL-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 328 AM CST MON DEC 15 2008 /228 AM MST MON DEC 15 2008/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. TEMPERATURES BETWEEN 9 BELOW TO 15 BELOW ZERO WILL COMBINE WITH NORTHWEST WINDS TO PRODUCE LIFE THREATENING WIND CHILLS OF 20 BELOW TO 29 BELOW ZERO THIS MORNING. TEMPERATURES WILL BE SLOW TO RECOVER EARLY ALTHOUGH WINDS WILL GRADUALLY DECREASE AS THE SURFACE HIGH BUILDS SOUTH AND EAST TODAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILLS OF 20 BELOW TO 29 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 2:15 PM MST, 33 minutes earlier.
Area forecast discussion, Dec 14, 2:15 PM MST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CST SUN DEC 14 2008 ...TEMPERATURES OVER THE NEXT 7 DAYS AND THE THREAT FOR PRECIPITATION THROUGH THURSDAY NIGHT THE MAIN FORECASTING CHALLENGES... .SYNOPSIS... WOW...WHAT A DIFFERENCE A DAY MAKES. TEMPERATURES AT 2 PM TDY ARE 50 DEGREES COLDER THAN YESTERDAYS READINGS THANKS TO AN ARCTIC COLD FRONT AND BITTERLY COLD AIRMASS ACROSS THE PLAINS. TEMPERATURES OVER THE PAST HOUR RANGED FROM 5 TO -5...WHILE CORRESPONDING WIND CHILLS WERE RUNNING 20 TO 30 BELOW ZERO THIS AFTERNOON. HIGH PRESSURE OVER MT AND LOW PRESSURE OVER THE TWIN CITIES CONTINUES TO DRIVE STRONG NORTHERLY WINDS THIS AFTERNOON AND AM EXPECTING WINDS TO CONTINUE WELL INTO THE NIGHTTIME HOURS...AT LEAST UNTIL THE HIGH PRESSURE OVER MT BUILDS INTO THE NRN CWA OVERNIGHT TONIGHT. .DISCUSSION... NEAR TERM...TONIGHT THROUGH WEDNESDAY...MAIN FORECASTING CHALLENGES DEAL WITH TEMPERATURES (WIND CHILLS) TONIGHT...THEN SNOW FALL CHANCES AND ACCUMULATIONS FOR MONDAY NIGHT AND TUESDAY NIGHT AS A COUPLE OF DISTURBANCES TRACK ACROSS THE CENTRAL PLAINS. FOR TONIGHT...MAIN CHALLENGE LIES WITH TEMPERATURES...AND WIND CHILLS. SNOWFALL SHOULD COME TO A QUICK END AROUND SUNSET AS THE BACK EDGE OF THE UPPER LEVEL TROF LIFTS INTO THE DAKOTAS. HIGH PRESSURE OVER NRN MT WILL BUILD SLOWLY SOUTHEAST TONIGHT ALLOWING TEMPERATURES TO PLUMMET ANYWHERE FROM 5 BELOW IN THE FAR SOUTH TO 20 TO 25 BELOW IN THE NORTH. NORTHWESTERLY WINDS ARE EXPECTED TO DIMINISH SOMEWHAT THIS EVENING...BUT STILL BE ABOVE THE 10 MPH CRITERIA FOR WIND CHILL HIGHLIGHTS. GENERALLY FOLLOWED I80 AS A DELINEATION LINE FOR A WIND CHILL WARNING (NORTH) FROM A WIND CHILL ADVISORY (SOUTH). WILL CANCEL THE ONGOING WINTER PRODUCTS AS VISIBILITIES HAVE IMPROVED OVER THE PAST COUPLE OF HOURS. A COUPLE OF DISTURBANCES IMPACT WESTERN AND NORTH CENTRAL ON MONDAY NIGHT/TUESDAY...THEN AGAIN ON TUESDAY NIGHT INTO WEDNESDAY. TURNING TO TOMORROW NIGHT AND TUESDAY. BOTH THE NAM AND GFS SOLUTIONS IN AGREEMENT TODAY...LIFTING A DECENT DISTURBANCE FROM ARIZONA INTO THE CENTRAL PLAINS DURING THE PERIOD. THE MODELS ARE INDICATING A STRONG AREA OF MID LEVEL FRONTOGENESIS ACROSS NRN KS/SRN NEBRASKA LATE MONDAY NIGHT AND TUESDAY. HAVE RAMPED UP POPS TO LIKELY IN MY SRN ZONES. HAVE TRENDED QPFS TOWARD HPC GUIDANCE WHICH IS DRIER THAN THE GFS SOLUTION. UTILIZING THIS GUIDANCE AND A 15 TO 1 RATIO FOR SNOW...YIELDS 2 TO 3 INCHES IN MY SOUTHEASTERN ZONES. PROBABLY NOT ENOUGH FOR AN ADVISORY ATTM AS WINDS SHOULDNT BE A MAJOR ISSUE LIKE TODAY. ANOTHER AREA OF STRONG MID LEVEL FRONTOGENESIS WILL INTERACT WITH A DISTURBANCE AGAIN ON TUESDAY NIGHT INTO WEDNESDAY. THE GFS IS BULLISH WITH THE QPF AND RESULTANT SNOWFALL ONCE AGAIN WHILE THE NAM IS MUCH LESS OPTIMISTIC. IN LIGHT OF SOME DISAGREEMENT HERE...WILL OPT FOR THE DRIER NAM SOLUTION AND KEEP FCST MENTION OF FLURRIES. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...A COUPLE OF FORECASTING CHALLENGES ARE NOTED IN THE EXTENDED PERIODS...THE FIRST IS THE POTENTIAL WINTER STORM FOR WEDNESDAY NIGHT INTO THURSDAY...AND THE SECOND IS AN ARCTIC FROPA AND ANOTHER SHOT OF BITTERLY COLD ARCTIC FRIDAY/FRIDAY NIGHT. TURNING TO THE MIDWEEK SYSTEM ON WEDNESDAY NIGHT...PERSISTENT SWRLY FLOW ALOFT AND COLD ARCTIC DOME OF COLD AIR IN THE LWR LEVELS WILL REMAIN IN PLACE THIS WEEK. THE RESULTANT PATTERN WILL FACILITATE SEVERAL DISTURBANCES CROSSING THE CENTRAL AND SRN ROCKIES FROM WEDNESDAY THROUGH SUNDAY. THE FIRST DISTURBANCE OF THE PERIOD WILL ARRIVE WEDNESDAY NIGHT. BOTH THE EURO AND GFS SOLUTIONS TAP INTO ABUNDANT GULF MOISTURE LOCATED ACROSS THE SRN PLAINS...WHICH WILL RESULT IN A SIGNIFICANT PRECIPITATION AND WINTER WX MAKER ACROSS THE CENTRAL PLAINS AND UPPER MIDWEST LATE WEDNESDAY NIGHT AND THURSDAY. STORM TRACKS AS DEPICTED IN THE GFS AND EURO SOLUTIONS ARE STILL IN DOUBT AS THE EURO SOLUTION IS FURTHER SOUTH COMPARED TO THE MORE NRN GFS SOLUTION. GENERAL CONSENSUS WITH SURROUNDING OFFICES AND NATL GUIDANCE AT THIS JUNCTURE...FAVORS THE EURO SOLUTION MID WEEK. WITH THIS IN MIND...RAMPED UP POPS FOR WEDNESDAY NIGHT AND THURSDAY. HAVE KEPT PRECIPITATION TYPE ALL SNOW RIGHT NOW DUE TO THE SRN FAVORED TRACK OF THE EURO SOLUTION. IF THIS TRACK TRENDS FURTHER NORTHWARD...WE MAY HAVE TO ENTERTAIN THE THOUGHT OF SOME FREEZING PRECIPITATION WEDNESDAY EVENING IN THE SOUTH AND ERN AREAS. FINALLY...ANOTHER ARCTIC FRONT WITH BITTERLY COLD AIR IS EXPECTED LATER IN THE WEEK. SOME TIMING DIFFERENCES EXIST PASSING THE FRONT THROUGH THE CWA EITHER FRIDAY OR FRIDAY NIGHT. NO DOUBT...SOME LIGHT SNOW OR FLURRIES WILL ACCOMPANY PASSAGE OF THE FRONT. HOWEVER IN LIGHT OF THE ACTIVE PATTERN WITH PRECIPITATION POSSIBLE TODAY...MONDAY NIGHT...TUESDAY NIGHT AND WEDNESDAY NIGHT...WILL KEEP THE FCST DRY AND GO WITH A SILENT 14 POP FOR NOW. && .AVIATION... -SN SHOULD COME TO AN END AT BOTH THE KLBF AT KVTN TAF SITES BY 00Z MON. AFTER 00Z EXPECT CEILINGS BKN TO OVC AT 030 TO 035 WITH VSBY P6SM...SO VFR EXPECTED TO BE THE RULE. WINDS WILL GRADUALLY DIMINISH AT BOTH KLBF AND KVTN AS SURFACE HIGH PRESSURE BUILDS IN. NORTHWEST WINDS AT 15 TO 25 KTS UNTIL 06Z...THEN NORTHWEST 10 TO 15 KTS AFTER 06Z. .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 4 PM CST (3 PM MST) THROUGH NOON CST (11 PM MST) MONDAY FOR ZONES NEZ004>010-094-022>029-035>038-057-059. WIND CHILL ADVISORY FROM 4 PM CST (3 PM MST) THROUGH NOON CST (11 PM MST) MONDAY FOR ZONES NEZ056-058-069>071. .SHORT AND LONG TERM...BUTTLER .AVIATION...TAYLOR
Hazardous weather outlook, Dec 14, 2:13 PM MST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CST SUN DEC 14 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-152115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 313 PM CST SUN DEC 14 2008 /213 PM MST SUN DEC 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. GUSTY NORTH WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS IN THE 25 TO 35 BELOW ZERO RANGE. ANYONE NEEDING TO BE OUTDOORS SHOULD TAKE THE APPROPRIATE STEPS TO PROTECT THEMSELVES FROM THE DANGEROUS COLD WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST WINDS WILL CONTINUE INTO MONDAY MORNING...CREATING DANGEROUS WIND CHILLS. SNOW WILL DEVELOP ONCE AGAIN MONDAY NIGHT...AND CONTINUE INTO TUESDAY. SNOWFALL OF 1 TO 3 INCHES APPEARS POSSIBLE SOUTHEAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY...TO OSHKOSH IN GARDEN COUNTY. ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED NORTHWEST OF THIS LINE. A STRONGER SYSTEM MAY BRING A MORE SIGNIFICANT SNOWFALL LATE WEDNESDAY AND THURSDAY. RESIDENTS OF WESTERN AND NORTH CENTRAL NEBRASKA SHOULD STAY TUNED FOR FURTHER UPDATES REGARDING THE POTENTIAL FOR SNOWFALL THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Dec 14, 11:20 AM MST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 PM CST SUN DEC 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
12/13/2008 M62.00 MPH CHERRY NE ASOS
1147 PM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
12/13/2008 M48.00 MPH LINCOLN NE AWOS
1157 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
12/13/2008 M47.00 MPH CHASE NE ASOS
1208 AM SNOW AINSWORTH 42.55N 99.86W
12/14/2008 E2.0 INCH BROWN NE CO-OP OBSERVER
COOP OBSERVER ESTIMATED ONE TO TWO INCHES OF SNOWFALL.
1216 AM NON-TSTM WND GST ELLSWORTH 42.06N 102.29W
12/14/2008 M48.00 MPH SHERIDAN NE DEPT OF HIGHWAYS
1218 AM NON-TSTM WND GST RUSHVILLE 42.71N 102.47W
12/14/2008 M51.00 MPH SHERIDAN NE DEPT OF HIGHWAYS
1224 AM NON-TSTM WND GST SUTHERLAND 41.16N 101.13W
12/14/2008 M47.00 MPH LINCOLN NE DEPT OF HIGHWAYS
1230 AM NON-TSTM WND GST ONEILL 42.46N 98.65W
12/14/2008 M48.00 MPH HOLT NE AWOS
1240 AM NON-TSTM WND GST OSHKOSH 41.41N 102.34W
12/14/2008 M45.00 MPH GARDEN NE MESONET
REPORTED BY UNION PACIFIC RAILROAD SITE.
1246 AM NON-TSTM WND GST GORDON 42.81N 102.20W
12/14/2008 M65.00 MPH SHERIDAN NE DEPT OF HIGHWAYS
0127 AM NON-TSTM WND GST ROSE 42.17N 99.53W
12/14/2008 M52.00 MPH ROCK NE DEPT OF HIGHWAYS
0130 AM NON-TSTM WND GST CHAPPELL 41.09N 102.47W
12/14/2008 M43.00 MPH DEUEL NE MESONET
REPORTED BY UNION PACIFIC RAILROAD SITE.
0130 AM NON-TSTM WND GST OGALLALA 41.13N 101.72W
12/14/2008 M48.00 MPH KEITH NE AWOS
0237 AM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
12/14/2008 M51.00 MPH CHASE NE ASOS
0245 AM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
12/14/2008 M47.00 MPH LINCOLN NE ASOS
0245 AM NON-TSTM WND GST VALENTINE 42.87N 100.55W
12/14/2008 M53.00 MPH CHERRY NE ASOS
0448 AM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
12/14/2008 M61.00 MPH CUSTER NE ASOS
0450 AM NON-TSTM WND GST THEDFORD 41.98N 100.57W
12/14/2008 M49.00 MPH THOMAS NE AWOS
0600 AM SNOW BUTTE 42.91N 98.85W
12/14/2008 M1.7 INCH BOYD NE CO-OP OBSERVER
WATER CONTENT OF THE SNOWFALL WAS 0.15 OF AN INCH.
0627 AM NON-TSTM WND GST 14 S THEDFORD 41.78N 100.57W
12/14/2008 M53.00 MPH THOMAS NE DEPT OF HIGHWAYS
WIND GUST RECORDED AT NEDOR SITE LOCATED AT
DUNNING/MIDDLE LOUP BRIDGE.
0646 AM NON-TSTM WND GST BROWNLEE 42.29N 100.62W
12/14/2008 M50.00 MPH CHERRY NE DEPT OF HIGHWAYS
0710 AM NON-TSTM WND GST AINSWORTH 42.55N 99.86W
12/14/2008 M43.00 MPH BROWN NE ASOS
0710 AM EXTR WIND CHILL OGALLALA 41.13N 101.72W
12/14/2008 M-22.00 F KEITH NE AWOS
0750 AM EXTR WIND CHILL THEDFORD 41.98N 100.57W
12/14/2008 M-29.00 F THOMAS NE AWOS
0750 AM EXTR WIND CHILL ONEILL 42.46N 98.65W
12/14/2008 M-28.00 F HOLT NE AWOS
0759 AM EXTR WIND CHILL IMPERIAL 40.52N 101.64W
12/14/2008 M-20.00 F CHASE NE ASOS
0759 AM EXTR WIND CHILL BROKEN BOW 41.41N 99.64W
12/14/2008 M-27.00 F CUSTER NE ASOS
0800 AM SNOW 9 ENE ELSMERE 42.21N 100.02W
12/14/2008 M3.0 INCH BROWN NE CO-OP OBSERVER
VISIBILITY AT TIME OF OBSERVATION WAS ONE HALF MILE IN
SNOW AND BLOWING SNOW.
0810 AM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
12/14/2008 M-30.00 F BROWN NE AWOS
0813 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
12/14/2008 M-35.00 F CHERRY NE ASOS
0816 AM EXTR WIND CHILL NORTH PLATTE 41.13N 100.77W
12/14/2008 M-25.00 F LINCOLN NE ASOS
0816 AM EXTR WIND CHILL IMPERIAL 40.52N 101.64W
12/14/2008 M-25.00 F CHASE NE ASOS
0820 AM SNOW 2 SE ANSELMO 41.60N 99.84W
12/14/2008 M1.0 INCH CUSTER NE CO-OP OBSERVER
0848 AM EXTR WIND CHILL BROKEN BOW 41.41N 99.64W
12/14/2008 M-30.00 F CUSTER NE ASOS
0853 AM EXTR WIND CHILL NORTH PLATTE 41.13N 100.77W
12/14/2008 M-27.00 F LINCOLN NE ASOS
0855 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
12/14/2008 M-36.00 F CHERRY NE ASOS
0900 AM SNOW 11 SW AMELIA 42.12N 99.11W
12/14/2008 M1.0 INCH HOLT NE CO-OP OBSERVER
SWAN LAKE COOP OBSERVER REPORTED VISIBILITIES NEAR ZERO
AT TIME OF OBSERVATION IN BLOWING AND DRIFTING SNOW.
0900 AM SNOW 10 NE OSHKOSH 41.51N 102.21W
12/14/2008 M0.9 INCH GARDEN NE CO-OP OBSERVER
0953 AM EXTR WIND CHILL IMPERIAL 40.52N 101.64W
12/14/2008 M-25.00 F CHASE NE ASOS
1008 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
12/14/2008 M-39.00 F CHERRY NE ASOS
1010 AM EXTR WIND CHILL OGALLALA 41.13N 101.72W
12/14/2008 M-25.00 F KEITH NE AWOS
1024 AM EXTR WIND CHILL BROKEN BOW 41.41N 99.64W
12/14/2008 M-31.00 F CUSTER NE ASOS
1050 AM EXTR WIND CHILL THEDFORD 41.98N 100.57W
12/14/2008 M-36.00 F THOMAS NE AWOS
1050 AM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
12/14/2008 M-34.00 F BROWN NE AWOS
1110 AM EXTR WIND CHILL NORTH PLATTE 41.13N 100.77W
12/14/2008 M-28.00 F LINCOLN NE ASOS
1110 AM EXTR WIND CHILL ONEILL 42.46N 98.65W
12/14/2008 M-31.00 F HOLT NE AWOS
1145 AM SNOW THEDFORD 41.98N 100.57W
12/14/2008 E2.0 INCH THOMAS NE LAW ENFORCEMENT
SHERIFF ESTIMATED 1 TO 2 INCHES OF SNOWFALL WITH BLOWING
AND DRIFTING SNOW CONTINUING.
1150 AM SNOW NORTH PLATTE 41.13N 100.77W
12/14/2008 M0.8 INCH LINCOLN NE OFFICIAL NWS OBS
WATER EQUIVALENT OF THE SNOWFALL WAS 0.03 OF AN INCH.
1150 AM SNOW VALENTINE 42.87N 100.55W
12/14/2008 M0.7 INCH CHERRY NE CO-OP OBSERVER
WATER EQUIVALENT OF THE SNOWFALL WAS 0.03 OF AN INCH.
1155 AM SNOW 9 ENE ELSMERE 42.21N 100.02W
12/14/2008 M3.0 INCH BROWN NE CO-OP OBSERVER
1208 PM SNOW AINSWORTH 42.55N 99.86W
12/14/2008 E2.0 INCH BROWN NE CO-OP OBSERVER
COOP OBSERVER ESTIMATED ONE TO TWO INCHES OF SNOWFALL.
1210 PM SNOW 2 W AMELIA 42.23N 99.00W
12/14/2008 E2.0 INCH HOLT NE CO-OP OBSERVER
COOP OBSERVER ESTIMATED ONE TO TWO INCHES OF SNOWFALL IN
BLOWING AND DRIFTING SNOW.
1217 PM SNOW LYNCH 42.83N 98.47W
12/14/2008 E4.0 INCH BOYD NE CO-OP OBSERVER
COOP OBSERVER ESTIMATED 3 TO 4 INCHES OF SNOWFALL WITH
BLOWING AND DRIFTING SNOW.
&&
SJCLocal storm report, Dec 14, 1:48 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
248 PM CST SUN DEC 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
12/14/2008 M-31 F BROWN NE AWOS
WINDS SUSTAINED AT 30 MPH WITH GUSTS TO 38 MPH.
&&
MBYRDLocal storm report, Dec 14, 1:50 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CST SUN DEC 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM EXTR WIND CHILL BROKEN BOW 41.41N 99.64W
12/14/2008 M-28 F CUSTER NE ASOS
WINDS SUSTAINED AT 28 MPH WITH GUSTS TO 36 MPH.
&&
MBYRDLocal storm report, Dec 14, 1:51 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CST SUN DEC 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM EXTR WIND CHILL THEDFORD 41.98N 100.57W
12/14/2008 M-32 F THOMAS NE AWOS
WINDS SUSTAINED AT 33MPH WITH GUSTS TO 43MPH.
&&
MBYRDLocal storm report, Dec 14, 1:53 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CST SUN DEC 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM EXTR WIND CHILL VALENTINE 42.87N 100.55W
12/14/2008 M-31 F CHERRY NE ASOS
WINDS SUSTAINED AT 26 MPH WITH GUSTS TO 39MPH.
&&
MBYRDLocal storm report, Dec 14, 2:39 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CST SUN DEC 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST THEDFORD 41.98N 100.57W
12/14/2008 M53 MPH THOMAS NE DEPT OF HIGHWAYS
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:57 AM MST | Wind Chill Advisory | LBF | Blaine, Boyd, Brown, Cherry, Custer, Garfield and 9 more | 12 hr |
| Dec 14, 2:48 PM MST | Wind Chill Advisory | LBF | Chase, Deuel, Frontier, Hayes, Perkins | 20 hr |
Nearby
Wind Chill Warnings in Nebraska, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.